Zoladex injections update!

Hi guys!

I've posted on here before about my struggles with endometriosis and usually my posts are a lost/need advice post but I'm glad to say this one is a positive one!

Quick history for anyone who hasn't seen my previous posts. I've suffered intensely with endo for over 6 years now finally being diagnosed in April after a laparoscopy! I thought that was the end when they 'removed' it from my bowel, tubes and various other places! So you can imagine how naive and disappointed I was when after surgery the pain was worse than ever! On my follow up they offered me zoladex injections however I wasn't sure but what I did know what that I couldn't continue living with the pain as it was effecting my work life! - I have a highly demanding management job in a well known company! And as understanding as they were/are I couldn't keep doing it! So finally I decided I had nothing to lose and went for it!

After the first injection I was regretful as initially the pain was unbearable to the point I almost went to a&e however I rode the storm and I am currently approaching my 3rd injection. The pain has all but gone and the side effects from zoladex are nothing in comparison I do have hot flushes frequently although I have been fortunate not to suffer from low moods in fact I would probably go as far as to say my moods have improved as the pain was making me snappy and miserable to be around!

I am 25 and felt like these were big decisions I just didn't want to make however I am GLAD I did! There is a light at the end of the tunnel and whilst I realise that this doesn't work for everyone it has for me and I just want to share my experience with you lovely lot!

Sorry for the essay and if anyone has any questions regarding it please feel free to message me! X

6 Replies

oldestnewest
  • It’s nice to hear positive and I’m soooo pleased your feeling more like your “old” self. I’ve just been given injection 2 and freely admit I have been worried about the injections as I have only read negative things about them. I’m with you though the first 4 weeks were really tough with pain/bleeding/severe headaches and blurred vision. BUT the past week I feel almost a new person. It may be temporary but it’s lovely. I feel happy! And have been intimate with my husband which is the first in forever! I did have my first hot flush out with some girlfriends in a restaurant the other night which was really unsettling but now I know I will be better prepared and they were lovely about it.

    It is a big injection and does affect everyone different but it can give you a ray of hope when you’ve tried everything. I spoke to a pharmacist and she was surprised by my worries as she stated clearly she gives it out a lot and rarely heard of many serious problems.

    🎉🎉 for you Rachiiee and I am soo pleased life is more manageable for you.

  • Thank you! I would like to say the hot flushes get easier but they don't. For me it's a small price to pay and I'm just happy I can finally start being me again!

    So we are around the same way through! I've you're finding it a bit tough and need to talk to someone I'm here and I know how you're feeling.

    I'm glad things in your personal life are returning I understand that struggle as well although I'm not married I have been with my partner for 6 years and before the injection it had been nearly a year before that we had been intimate and being 25 I felt really bad however he is very understanding. X

  • Thank you, my husband is lovely but he’s been almost scared to touch me in any way (even giving me a hug)for such a long time.

    I’m happy with hot flushes as they are more manageable than what I was experiencing before.

    Thanks for the offer of support, the same goes for you. Let’s hope this drug continues to help us for as long as possible. I’m 15 years older so for me this feels like the closing of a chapter and if I can avoid radical surgery until my mid 40’s I will be a happy bunny.

    Good Luck & Best wishes x

  • I have nothing but bad things to say about Zoladex.

    It does not cure your Endo. It is a time out from pain but once off it, things return.

    Secondly, its long term side effects are life threatening.

    It caused Pancreatic cancer in Lab rats during trials. I have developed grows on my pancreas and now have a tumour IN my pancreas and my Liver is under threat with adneomas. Great stuff hey?! The specialist attributed my condition to the hormonal therapy for my Endo eg: Zoladex

    I also developed a PVNS Tumour in my elbow (it eats bone). Zoladex impacts bone and bone density! So yes, ZOLIDEX once again.

    It has long term side effects and I do not recommend anyone taking it!

    It is a nightmare! And could take my life.

  • I am sorry you feel that way & sorry what happened to you happened. However not everyone is the same and scare mongering people isn't going to change the decision people have already made.

    I can appreciate that your experience and post zoladex experiences have been awful however for me I didn't see any other way than to have a hysterectomy and being 25 with no children was never really an option for me as although I want to adopt in the future (regardless of the endo!) I would like to experience pregnancy myself.

    Also being 25 and having the job that I do as well as working in the industry I do taking prolonged periods of from work was not an option. I am very ambitious and would like to carve a career for myself which I'm glad to say I'm well on my way to doing so.

    Zoladex, although I know it's temporary, has aided me in doing that.

    As I said before I can appreciate you've had quite an unpleasant time however I do feel like there was a better way of saying what you had to say and not making me feel like my experience is a fraud. Regardless of what you have said I still think my symptoms have improved and for me that's the main thing at the moment and if anything is to come from that then I will take it as it comes.

    Each and everyone is different and not everyone experiences what you have. You have clearly just been unfortunate and what is obvious is you are jquite bitter about that.

  • Hi

    Mind me asking but are you on HRT along side the zoladex injections?

You may also like...